# SDR YN8R201504280001

- Difficulty date: April 21, 2015
- Submitted: April 28, 2015
- Operation: General aviation
- Aircraft: N421RS
- Make and model: Cessna 421C
- Aircraft serial: 421C0903
- Aircraft time: 5,691 hours
- Engine: Cont GTSIO520L
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 10353060
- Condition: Worn
- Location: Rt Magneto
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED NORMAL MAG DROP PRIOR TO DEPARTURE.  IN CRUISE FLIGHT, PILOT FELT A SHUDDER IN THE AIRCRAFT AND LOST SOME POWER IN THE LEFT ENGINE.  THIS WAS HIS DESTINATION.  WE REMOVED THE COWLING ON THE LEFT ENGINE, REMOVED THE RT MAG AND FOUND IT VERY HARD TO TURN.  REMOVED MAG COVER AND DEBRIS FELL OUT OF MAG.  MANY DISTRIBUTOR GEAR TEETH HAD BROKEN OFF.  THE AFT BEARING  APPEARED TO BE WORN, THE ROTOR HAD MOVEMENT APPARENT IN IT WOBBLES.  THE MAGNET HAD A LOT OF METAL ATTACHED TO IT RESTRICTING THE ABILITY OF IT TO TURN.  UNKNOWN TOTAL TIME OF MAGNETO.  455.5 HOURS SINCE OVERHAUL BY AIRCRAFT ACCESSORIES OF OKLAHOMA, DONE 6-12-2008.  20.7 HOURS SINCE 500 HOUR MAGNETO INSPECTION BY QUALITY AIRCRAFT, TULSA, OK.  PILOT REPORTED SIMILAR PROBLEM WITH MAG ON RT ENGINE APPROXIMATELY 10 HOURS PREVIOUSLY.
